Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

USG that said mildly fatty liver. For how long i can continue udiliv?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I had a USG done almost a year back and that said , Mildly fatty liver. The doctor had prescribed Udiliv 300 twice a day. I've visited doctor on number of occasions and he says this is fine. You need to take this medicine for long term.

I've been taking it for almost a year now.

1.Is this fine to continue this for long term.
2. How long can i keep taking this.
Just to add I am a non-smoker and non-alchohoilc.
Posted Fri, 13 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Ketan Vagholkar 4 hours later

Udiliv is a medication used to dissolve gall stones. It contains bile acids. Fatty liver is a condition wherein there is a abnormal functioning of hepatocytes. In your case I would not have suggested Udiliv as its action may not be useful.

If you were my patient, I prefer 'sorbiline' which is taken with a glass of XXXXXXX warm water in the morning on empty stomach for a period of at least 6 months. This should be accompanied by a short course of hepa merz tablets in the recommended doses for 21 days. Your doctor will know about this medicines.

Avoid fatty foods or extra XXXXXXX foods. I appreciate the fact that you neither smoke nor consume alcohol, maintain it.

Do not take any medicines without the knowledge of your doctor e.g: herbal, ayurvedic etc as any medicine can potentially alter the function of the liver.

You can also discuss with your doctor about repeating Ultrasound scan of the Abdomen. Serum liver function tests along with lipid profile also to be repeated.

Hope this answers your query. Please accept the answer if you do not have any follow up questions.
Above answer was peer-reviewed by
Follow-up: USG that said mildly fatty liver. For how long i can continue udiliv? 47 minutes later
Then should i immediately stop Udiliv and connect with a doctor.
Answered by Dr. Ketan Vagholkar 3 hours later

Thanks for reverting back.

My suggestion would be to stop Udiliv immediately after consulting your doctor, as it is not going to be of any benefit.

I hope, this answers your query. Please accept my answer in case you have no follow up queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor